Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Aug 13, 2012, 5:10 PM MST for La Paz County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2012, 5:10 PM MST (00:10 UTC)
- Expired
- Aug 13, 2012, 6:00 PM MST
- In force
- 50 min
- Issued by
- NWS Phoenix, AZ
County La Paz County, AZ
The radar
The Phoenix radar (KIWA), 191 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 00:00Z, 0.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 4137 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794 WWUS85 KPSR 140010 SPSPSR SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 510 PM MST MON AUG 13 2012 AZZ021-140100- LA PAZ AZ- 510 PM MST MON AUG 13 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 600 PM MST AT 507 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WENDEN...MOVING NORTHEAST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN LA PAZ COUNTY... LAT...LON 3414 11363 3401 11334 3373 11348 3385 11374 TIME...MOT...LOC 0011Z 210DEG 4KT 3389 11356 $$ MO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:20 PM MST, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 13, 3:20 PM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
320 PM MST MON AUG 13 2012
.SYNOPSIS...
STRONG HIGH PRESSURE WILL CONTINUE OVER THE DESERT SOUTHWEST THROUGH
TUESDAY...RESULTING IN WELL ABOVE NORMAL TEMPERATURES AND PERIODS OF
EXCESSIVE HEAT. MONSOON MOISTURE WILL SLOWLY SPREAD BACK INTO THE
REGION STARTING LATE WEDNESDAY...RESULTING IN AN GRADUAL INCREASING
THREAT OF AFTERNOON THUNDERSTORM ACTIVITY OVER SOUTHEAST CALIFORNIA
AND SOUTHWEST ARIZONA THROUGH THE WEEKEND. THE BEST CHANCES OF
AFTERNOON AND EVENING THUNDERSTORM ACTIVITY ACROSS SOUTH CENTRAL
ARIZONA LOOK TO BE THURSDAY INTO SATURDAY.
&&
.DISCUSSION...
THE DAY IS SHAPING UP LIKE A TYPICAL MONSOON AFTERNOON IN
AUGUST...WITH EXTREMELY WARM TEMPERATURES AND ISOLATED STORM
DEVELOPMENT DOTTING THE DESERT LANDSCAPE. THE REGION AGAIN FALLS
UNDER THE INFLUENCE OF A 300MB CUT OFF CIRCULATION /THAT HAS
REMAINED MOSTLY STATIONARY/ OVER NORTHERN BAJA AND THE UPPER LEVEL
RIDGE TO OUR EAST ACROSS NEW MEXICO. OVERALL MOTION ON A LOOPED
WATER VAPOR SAT LOOKS VERY SIMILAR TO YESTERDAYS WITH SOMEWHAT
WEAK DIFLUENT FLOW NORTH OF THE FORECAST AREA. EARLIER THIS MORNING
A PASSING OUTFLOW/GRAVITY WAVE FROM NEW MEXICO TREKKED TO THE WEST
ACROSS THE SOUTHERN PORTION OF THE STATE...TRIGGERING MID MORNING
ISOLATED /POP-CORN OR PULSE/ STORMS ACROSS THE WESTERN DESERTS. DUE
TO THE IMPRESSIVE HEAT OBSERVED SO FAR TODAY...EXPECT PULSING STORM
DEVELOPMENT TO CONTINUE INTO THE EARLY EVENING WITH SOME STRONGER
ISOLATED STORMS...WITH MOST THUNDERSHOWERS HAVE PERIODS OF BRIEF
HEAVY RAIN...LIGHTNING AND SOME GUSTY WINDS. STEERING FLOW ALOFT IS
FAIRLY LIGHT...VARIABLE IN DIRECTION WITH 5 TO 10 KTS TOTAL VELOCITY
WHICH IS EVIDENT ON BOTH THE STORM MOTION ON THE RADAR AND FROM THIS
MORNING/S SOUNDINGS. NO DISCERNIBLE UPPER LEVEL SUPPORT TO HELP
PERSIST STORMS OVERNIGHT...SO POPS DROP BACK TO SINGLE DIGIT VALUES
AFTER 06Z ACROSS MUCH OF AZ. CHOSE TO KEEP SOME SLIGHT CHANCE
MENTION ALONG THE LOWER COLORADO RIVER OVERNIGHT...PROXIMITY TO THE
UPPER LOW AND SOME PERSISTENT MOISTURE COULD SUSTAIN SHOWERS
OVERNIGHT IN THAT AREA.
RIDGE THICKNESSES SHOW NOT MUCH CHANGE BETWEEN VALUES FORECAST FOR
TODAY AND TOMORROW...REACHING 588-589DM BOTH AFTERNOONS. GIVEN
THAT...ADJUSTED FORECAST TEMPS FOR TOMORROW GENERALLY UP A DEGREE OR
TWO. OVERNIGHT LOWS TONIGHT COULD BE TRICKY IF CLOUDS FROM THIS
AFTERNOON/S CONVECTIVE PERSIST AND INSULATE THE LOWER DESERTS.
DESPITE ANY CHALLENGES TO THE FORECAST DUE TO LINGERING CLOUDS...IT
WILL BE ANOTHER WARM MORNING ACROSS THE AREA LEADING INTO ANOTHER
EXTREMELY WARM DAY. THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH
WEDNESDAY AM. CONDITIONS TOMORROW APPEAR SIMILAR TO TODAY...HOT
CONDITIONS LEADING TO AFTERNOON PULSE CONVECTIVE ACTIVITY ACROSS THE
REGION. MOISTURE LEVELS ARE NOT THE BEST FOR SUSTAINED STORMS...BUT
MODEL SOUNDING PWATS SUSTAIN AN INCH OR GREATER THROUGHOUT THE
REGION. EXPECT CONVECTION TO INITIATE OVER THE HIGHER TERRAIN
EARLIER BEFORE THE LOWER DESERTS REACH PEAK HEATING IN THE
AFTERNOON.
WEDNESDAY THROUGH SUNDAY...
MEDIUM RANGE MODELS CONTINUE TO CALL FOR A SUBSTANTIAL MOISTURE
INCREASE TO OCCUR BEGINNING WEDNESDAY AND CONTINUING INTO THE
WEEKEND...ALLOWING FOR A MARKED UPSWING IN THUNDERSTORM CHANCES.
UPPER HIGH IS FORECAST TO SHIFT INTO NWRN ARIZONA OR SRN NEVADA
GIVING A MORE FAVORABLE ELY OR NELY STEERING FLOW TO THE LOWER
DESERTS. AN INVERTED TROF SLOWLY WORKING NORTHWESTWARD ALONG THE SRN
BAJA COAST WILL HELP SPREAD MOISTURE TO THE NORTH AND INTO MEXICO
AND SRN AZ. BY THURSDAY EXPECT CHANCE POPS ACROSS SOUTH CENTRAL AZ
WITH 10 TO 20 PERCENT CHANCES OVER THE SWRN AZ AND SERN CA DESERT
EACH DAY. HIGH TEMPERATURES WILL FALL MARKEDLY GIVEN THE EXPECTED
INCREASE IN MOISTURE...CLOUDS AND SHOWERS...AND BY THURSDAY MUCH OF
THE LOWER DESERT WILL EXPERIENCE HIGHS IN THE VICINITY OF SEASONAL
NORMALS. LATEST GFS/ECMWF GUIDANCE IS ACTUALLY BACKING OFF ON THE
MOISTURE INCREASE SLIGHTLY AND MEX/ECE MOS TEMPS ARE NOT QUITE AS
COOL AS PREVIOUS RUNS SUGGESTED SO WE WILL RAISE HIGHS A COUPLE
DEGREES OR SO THURSDAY INTO THE WEEKEND AND KEEP THE MAX READINGS
CLOSE TO SEASONAL NORMALS INSTEAD OF 2-3 DEGREES BELOW. THERE IS
ALWAYS THE CHANCE THAT IF A SIGNIFICANT CONVECTIVE OUTBREAK OCCURS
SOMETIME DURING THE LATTER HALF OF THE WEEK...LOWS MAY DROP TO NEAR
OR EVEN BELOW 100 IN AREAS OF SIGNIFICANT RAIN.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
THROUGH 04Z TUE...VERY ISOLATED THUNDERSTORMS EXPECTED AROUND THE
OUTSKIRTS OF THE GREATER PHOENIX AREA. THIS COULD FORCE GUSTY
OUTFLOW WINDS FROM ANY DIRECTION FOR A SHORT TIME. OTHERWISE
VARIABLE WINDS UNDER 10 KNOTS. FROM 04Z TUE THROUGH 19Z TUE...SCT
CLOUDS AOA 15 THSD MSL. LIGHT WINDS UNDER 10 KNOTS.
SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
THROUGH 04Z TUE...VERY ISOLATED THUNDERSTORMS...MORE NUMEROUS OVER
THE MTNS WEST AND SOUTHWEST OF KIPL. TSTMS COULD DEVELOP GUSTY
OUTFLOW WINDS FROM ANY DIRECTION FOR A SHORT TIME...GUSTS TO NEAR
35KTS. OTHERWISE VARIABLE WINDS UNDER 10 KNOTS. FROM 04Z TUE
THROUGH 19Z TUE...SCT CLOUDS AOA 15 THSD MSL. LIGHT WINDS UNDER 10
KNOTS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
INCREASING MONSOON MOISTURE THIS PERIOD TO BRING BACK A CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY
OVER SOUTH CENTRAL ARIZONA AREAS. MINIMUM RELATIVE HUMIDITIES WILL
GENERALLY RANGE FROM 25 TO 40 PERCENT...HIGHEST OVER SOUTHERN GILA
COUNTY MOUNTAINS. GENERALLY LIGHT WINDS...EXCEPT NEAR THUNDERSTORMS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WARNING UNTIL 5 AM MST WEDNESDAY
AZZ020>023...025>028.
CA...EXCESSIVE HEAT WARNING UNTIL 5 AM PDT WEDNESDAY
CAZ031>033.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...NOLTE/CB
AVIATION...VASQUEZ
FIRE WEATHER...VASQUEZHazardous weather outlook, Aug 13, 5:33 AM MST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 533 AM MST MON AUG 13 2012 AZZ024-141300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 533 AM MST MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS...PRIMARILY AREAS EAST OF GLOBE. THE MAIN WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAIN AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE AN INCREASING CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS BEGINNING WEDNESDAY AND CONTINUING THROUGH THE WEEKEND. THE MAIN WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 40 MPH...LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING OF STREAMS...ROADS AND WASHES...AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AZZ022-023-027-028-141300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 533 AM MST MON AUG 13 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. AN EXCESSIVE HEAT WARNING CONTINUES THROUGH TONIGHT FOR THE SOUTH CENTRAL ARIZONA DESERTS INCLUDING THE GREATER PHOENIX AREA. HIGH TEMPERATURES MAY EXCESS 115 DEGREES OVER THE HOTTEST DESERTS. LOW TEMPERATURES WILL RANGE FROM MID 80S TO AROUND 90 OVER THE WARMER URBAN AREAS OFFERING LITTLE RELIEF FROM OPPRESSIVE DAYTIME HEAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. AN EXCESSIVE HEAT WARNING CONTINUES THROUGH 5 AM WEDNESDAY FOR THE SOUTH CENTRAL ARIZONA DESERTS INCLUDING THE GREATER PHOENIX AREA. HIGH TEMPERATURES TUESDAY WILL EXCEED 110 OVER MUCH OF THE LOWER DESERT AND NIGHTTIME LOWS WILL RANGE FROM THE MID 80S TO AROUND 90 OFFERING LITTLE RELIEF FROM OPPRESSIVE DAYTIME HEAT. THERE WILL BE AN INCREASING CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS BEGINNING WEDNESDAY...CONTINUING THROUGH THE WEEKEND. THE BEST CHANCES FOR THUNDERSTORMS WILL LIKELY BE THURSDAY THROUGH SATURDAY. THE MAIN WEATHER HAZARDS TO BE EXPECTED INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...BLOWING DUST AND SAND WITH SHARPLY REDUCED VISIBILITY...LOCALLY HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AZZ020-021-025-026-CAZ031>033-141300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 533 AM MST MON AUG 13 2012 /533 AM PDT MON AUG 13 2012/ ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 5 AM MST /5 AM PDT/ WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. AN EXCESSIVE HEAT WARNING CONTINUES THROUGH TONIGHT FOR THE DESERTS OF SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. HIGH TEMPERATURES WILL RANGE BETWEEN 110 AND 115 OVER THE HOTTEST DESERTS AND OVERNIGHT LOWS WILL RANGE FROM MID 80S TO AROUND 90 OFFERING LITTLE RELIEF FROM THE OPPRESSIVE DAYTIME HEAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. AN EXCESSIVE HEAT WARNING CONTINUES THROUGH 5 AM WEDNESDAY FOR THE DESERTS OF SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. DAYTIME HIGHS TUESDAY WILL EXCEED 110 OVER MANY OF THE HOTTER DESERTS AND OVERNIGHT LOWS WILL RANGE FROM MID 80S TO NEAR 90 OVER THE WARMER URBAN AREAS...OFFERING LITTLE RELIEF FROM THE OPPRESSIVE DAYTIME HEAT. INCREASING MONSOON MOISTURE IS EXPECTED BEGINNING WEDNESDAY...CONTINUING INTO THE WEEKEND. THIS WILL ALLOW FOR AN INCREASING THREAT OF THUNDERSTORMS. THE BEST CHANCES WILL BE OVER THE SOUTHWEST DESERTS THURSDAY THROUGH SATURDAY. PRIMARY WEATHER HAZARDS ASSOCIATED WITH THE THUNDERSTORMS INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...BLOWING DUST AND SAND WITH SHARPLY REDUCED VISIBILITY...LOCALLY HEAVY RAIN AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. CAZ030-141300- JOSHUA TREE NATIONAL PARK- 533 AM PDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED TUESDAY THROUGH WEDNESDAY. THERE WILL BE INCREASING MONSOON MOISTURE ALONG WITH A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS STARTING THURSDAY AND CONTINUING THROUGH THE WEEKEND. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WIND IN EXCESS OF 40 MPH...LOCALLY HEAVY RAIN AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Aug 13, 4:14 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
414 PM MST MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG HEBER 32.73N 115.52W
08/13/2012 IMPERIAL CA EMERGENCY MNGR
TREES DOWN. WINDS ESTIMATED AT 50 MPH. VISIBILITY NEAR
ZERO IN BLOWING DUST
&&
EVENT NUMBER PSR1200242
MBSpecial weather statement, Aug 13, 4:19 PM MST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
419 PM PDT MON AUG 13 2012
CAZ033-140015-
IMPERIAL CA-
419 PM PDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
UNTIL 515 PM PDT
AT 415 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG OUTFLOW WINDS FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
PLASTER CITY TO IMPERIAL TO HOLTVILLE TO 12 MILES SOUTHEAST OF
HOLTVILLE...AND MOVING NORTH AT 30 MPH.
WINDS UP TO 50 MPH AND LOCALLY DENSE BLOWING DUST ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BRAWLEY...
WESTMORLAND...
LAT...LON 3324 11580 3328 11531 3310 11502 3280 11488
3269 11503 3267 11535 3267 11540 3273 11543
3279 11563 3276 11594
TIME...MOT...LOC 2318Z 201DEG 25KT 3285 11579 3287 11559
3283 11538 3268 11528
MOLocal storm report, Aug 13, 4:21 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
421 PM MST MON AUG 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG CALEXICO 32.68N 115.50W
08/13/2012 IMPERIAL CA TRAINED SPOTTER
TREES DOWN BLOCKING ROAD. NEAR ZERO VISIBILITY IN
BLOWING DUST.
&&
EVENT NUMBER PSR1200243
MBSpecial weather statement, Aug 13, 4:26 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
426 PM MST MON AUG 13 2012
AZZ020-021-026-CAZ031-032-140015-
LA PAZ AZ-YUMA AZ-RIVERSIDE CA-IMPERIAL CA-
426 PM PDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME NORTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
EXTREME NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
WEST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 515 PM PDT/515 PM MST/
AT 425 PM PDT/425 PM MST/...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED WIND GUSTS AHEAD OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF MIDLAND TO BLYTHE TO 11 MILES
SOUTHEAST OF BLYTHE TO 11 MILES EAST OF CIBOLA...AND MOVING NORTH AT
15 MPH.
WINDS UP TO 40 MPH AND BLOWING DUST ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MIDLAND...
LAT...LON 3402 11491 3395 11450 3381 11429 3357 11414
3329 11441 3335 11452 3348 11474 3361 11507
TIME...MOT...LOC 2326Z 198DEG 14KT 3374 11491 3367 11461
3352 11443 3339 11450
MOSpecial weather statement, Aug 13, 4:46 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
446 PM MST MON AUG 13 2012
CAZ030-032-140045-
RIVERSIDE CA-SAN BERNARDINO CA-
446 PM PDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA
CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 545 PM PDT
AT 444 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG WINDS ALONG AND AHEAD OF THUNDERSTORMS ALONG A LINE EXTENDING
FROM 5 MILES EAST OF EAGLE MTN TO 19 MILES WEST OF MIDLAND TO 12
MILES WEST OF MIDLAND...AND MOVING NORTH AT 20 MPH.
WINDS 40 TO 50 MPH AND BLOWING DUST ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN RIVERSIDE COUNTY...
RURAL NORTHEASTERN RIVERSIDE COUNTY...
RURAL SOUTHERN SAN BERNARDINO COUNTY...
LAT...LON 3408 11534 3408 11484 3358 11504 3365 11526
3367 11559 3412 11549
TIME...MOT...LOC 2346Z 200DEG 16KT 3385 11539 3390 11513
3386 11500
MOSpecial weather statement, Aug 13, 5:10 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 510 PM MST MON AUG 13 2012 AZZ021-140100- LA PAZ AZ- 510 PM MST MON AUG 13 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 600 PM MST AT 507 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WENDEN...MOVING NORTHEAST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN LA PAZ COUNTY... LAT...LON 3414 11363 3401 11334 3373 11348 3385 11374 TIME...MOT...LOC 0011Z 210DEG 4KT 3389 11356 MO
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:20 PM MST | Special Weather Statement | PSR | La Paz | 40 min |
| Aug 13, 5:55 PM MST | Special Weather Statement | PSR | 50 min | |
| Aug 13, 6:43 PM MST | Special Weather Statement | PSR | 47 min | |
| Aug 13, 7:06 PM MST | Blowing Dust Advisory | PSR | 54 min | |
| Aug 13, 7:26 PM MST | Special Weather Statement | PSR | Maricopa | 49 min |
| Aug 13, 8:06 PM MST | Areal Flood Advisory | PSR | Maricopa | 114 min |
| Aug 13, 9:17 PM MST | Blowing Dust Advisory | PSR | 43 min | |
| Aug 13, 5:17 PM MST | Areal Flood Advisory | PSR | Riverside | 3 hr |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.